Alert archive / California / Wind Advisories in 2018
Wind Advisory 10, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Apr 19, 2018, 4:02 AM PDT. It took effect at Apr 19, 2018, 8:00 AM PDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2018, 4:02 AM PDT (11:02 UTC)
- In effect from
- Apr 19, 2018, 8:00 AM PDT
- Expired
- Apr 19, 2018, 11:00 PM PDT
- In force
- 15 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
668 WWUS76 KHNX 191102 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 402 AM PDT Thu Apr 19 2018 CAZ095-098-099-191915- /O.NEW.KHNX.WI.Y.0010.180419T1500Z-180420T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Ridgecrest, Rosamond, California City, Edwards AFB, and Mojave 402 AM PDT Thu Apr 19 2018 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 11 PM PDT THIS EVENING... The National Weather Service in Hanford has issued a Wind Advisory, which is in effect from 8 AM this morning to 11 PM PDT this evening. * WINDS...West to northwest 20 to 30 mph with gusts up to 55 mph. Strongest gusts through and just below the passes and canyons. * TIMING...Gusty winds increasing this morning and continuing into the evening. Strongest gusts will occur during the afternoon and early evening. Winds will gradually diminish Thursday night into Friday morning. * IMPACTS...Dangerous driving conditions due to strong crosswinds, especially for high profile vehicles. Local areas of blowing dust and sand. Highways affected include 58, 14, 395 and 178. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Wind Advisory means that winds of 35 mph are expected. Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ DCH
1 follow-up statement
638 WWUS76 KHNX 200606 NPWHNX URGENT - WEATHER MESSAGE National Weather Service Hanford CA 1106 PM PDT Thu Apr 19 2018 CAZ095-098-099-200715- /O.EXP.KHNX.WI.Y.0010.000000T0000Z-180420T0600Z/ Kern County Mountains-Indian Wells Valley- Southeastern Kern County Desert- Including the cities of Tehachapi, Lake Isabella, Inyokern, Ridgecrest, Rosamond, California City, Randsburg, Edwards AFB, and Mojave 1106 PM PDT Thu Apr 19 2018 ...WIND ADVISORY HAS EXPIRED... Westerly winds will continue to abate tonight and have now diminished below advisory speeds. In the normally windier locations right below Tehachapi Pass in the vicinity of Mojave, winds will still gust around 40 mph until about 1 am PDT Friday. $$ DURFEE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Apr 18, 1:40 PM PDT, 14 hours 22 minutes earlier.
Area forecast discussion, Apr 18, 1:40 PM PDT, 14 hours 22 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 140 PM PDT Wed Apr 18 2018 .SYNOPSIS... Another low pressure system will bring a chance of showers tonight and Thursday along with breezy to windy conditions Thursday. Then expect dry and significantly warmer weather into early next week as high pressure builds over the region. && .DISCUSSION...Mild temperatures will continue today, although cloud cover will continue to increase. Per latest satellite imagery, high and mid-level clouds will stream inland in the southwest flow aloft ahead of the low pressure system that remains off the coast of the SF Bay Area. High resolution guidance continues to track the low southward along the coast before it moves inland by early Thursday morning over SLO County. Most of the moisture associated with this system is expected to fall along the coastal areas of Central California during tonight into Thursday morning, although some light rain/higher elevation snow will occur over the Sierra Nevada mainly due to orographical forcing. Any precipitation in the lower elevations, including the San Joaquin Valley, will also be quite light. Snow levels will likely fall to just below 4,000 feet on Thursday morning, and a dusting of snow cannot be ruled out over the Grapevine in Kern County during as the system moves onshore. Some gusty winds are possible in the favored passes and canyons that lead into the Kern County desert areas and could briefly reach around 40-45 mph in some locales during the afternoon and early evening. It appears the stronger dynamics due to the upper-level jet will remain over southern CA, including to the south of Kern County. So, we are not expecting major concerns due to winds, although some blowing dust is possible at times. Otherwise, expect one more day of below average temperatures for Thursday. By Friday, high pressure begins to build just off the coast, so expect some warming, although daytime highs will warm to around average. Further warming is anticipated this weekend as the ridge of high pressure moves inland and continues to gradually build over the district. Highs will reach around 8-12 degrees above average by Sunday and will likely continue at similar values through early next week. It is a possibility that some weak upper- level disturbances will pass to the north at times during Sunday through Tuesday, so this could act to prevent significant strengthening of the high pressure ridge, including further warming. The warmest locations can expect highs in the mid 80s to around 90 during Sunday through at least Tuesday. While there remains quite a bit of model disagreement, a low pressure system could arrive by the middle of next week. However, the GFS is significantly faster than the Euro in terms of moving an upper-level low into the region from the northwest. Thus, would prefer to continue a mainly dry forecast through next Wednesday. && .AVIATION... Over the Southern Sierra Nevada, areas of mountain obscuration in clouds and precipitation after 06Z Thursday, obscuring clouds spreading south affecting the the Tehachapi Mountains after 09z Thur. Strong gusty winds to 35kt across Eastern Kern County mountains and desert after 18z Thur. Otherwise, VFR conditions will prevail across the Central CA Interior during the next 24 hours. && .AIR QUALITY ISSUES... None. && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... NONE. && public...BSO avn/fw...MV synopsis...BSO weather.gov/hanford
Nearby
Wind Advisories in California, 2018Every wind advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.